Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering from ringing ear, headache, sinusitis, dizziness, hair loss and fatigued. What treatment should be done?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions

- Ringing in ears & need to pop constantly with no improvement.
- Headaches from posterior base of skull to temples, more prominent on right side.
- From headaches seems to be pressure behind right eye.
- Sinusitus like effects which come and go.
- Back and neck tension (cervical area greater discomfort)
- Slight swelling of right lymph node on right side of throat under jaw bone, leading to right ear.
- Dizzyness & imbalance when walking or standing.
- Left arm & leg tingling and numb, on and off.
- Tightness of chest on and off.
- Fatigue but inability to sleep.
- Testicles ache sometimes and lower abdomen.
- Hair loss & thinning.
- Feel disconnected, lucid, dreamlike sometimes.
- No photophobia, but discomfort looking at computer screens, gradual improvement however.

- Blood results clean & okay - just Vitamin D very low, Calcium high & traces of Acetone in urine.
- CT Scan of head 100% clear, no tumours or lesions in skull or behind eyes.
- Lung capacity test clear.
- General physician checkup clear.

Other factors:

- Stopped smoking 28 days ago - 6 years - 1packet p.d.
- Stopped marijuana 28 days ago - 4 years - daily smoker.
- Stopped cocaine 28 days ago - 1 year - weekly
- Symptoms arose before stopping all the above and have had the above intense symptoms for 7 weeks. - stopping cold XXXXXXX arised as my concern for my health has now taken over and value my well-being!
- Some panic attacks since 6 months ago.
- Little excercise but good diet.
- 2litres fluid per day consumed.
- Worked 60-100hrs per week until 5 weeks ago - now on leave.
- Work in IT & technology, sat down in front of computer, camera equipment & studios.
- Prescribed anibiotics also as precautionary measure, but no improvements after 2 weeks.

Posted Fri, 20 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 8 hours later

Thank you for your query.

1. Get a Tympanogram done to check middle ear pressures and Eustachian Tube function. If this Impedance Audiogram is abnormal, then a trial of medication should be taken for three to four weeks. If this does not work, a myringotomy with a grommet insertion may help. Steroid drops can be given through this ventilation tube. Decreased hearing also makes one more aware of tinnitus. Get a PTA (Pure Tone Audiogram) done. If you have a hearing loss, amplification may help mask the tinnitus. What as your exposure to occupational noise and loud music / earphones? This is also a leading cause for tinnitus. Tinnitus is not XXXXXXX in over 99% cases.

2. The Eustachian tube is normally in a collapsed state. It can be voluntarily opened by yawning, swallowing, chewing gum, blowing your nose or performing the Valsalva maneuver. A Tympanogram and eardrum examination is more important. Sometimes decongestants may worsen tinnitus. Blowing your nose many times forcefully may be the cause. Any cold or sinusitis may also worsen Tinnitus as viral and bacterial toxins diffuse into the inner ear. A post nasl drip should be ruled out.

3. An MRI Scan is usually advised in a patient of vertigo / imbalance, headaches and suspected sinusitis so as not to miss any major cause. I must emphasize that these conditions are rare (most are benign and extremely slow growing) and almost 99% of MRIs are normal. A Screening plain CT PNS (Para Nasal Sinuses) will once and for all settle the issue whether you have sinusitis or not. Chronic sinusitis should receive a trial of medication initially. You also have a tender lymph node under the jaw. These lymph nodes drain the nose, sinuses and throat signifying some mild inflammation there.

4. Common tinnitus therapy includes ginkgo biloba, multivitamins and antioxidants. If steroids do not control your Tinnitus and your middle ear is normal (no eustachian dysfunction), then you may try Caroverine (Tinnex) injectable or capsules.

5. Most of your investigations are within normal limits. Thus means that at your age nothing serious us expected. Metabolic changes such as Low Vit D, high Calcium and traces of acetone in the urine are known to cause symptoms such as imbalance, tinnitus, tightness in the chest, feeling disconnected, panic attacks and so on. These must be investigated and corrected.

6. A major cause of most of your symptoms seems to be stress, acid reflux and a guilt complex due to smoking, marijuana and cocaine use in the past. The human body is capable of tremendous healing and hence this should not be a cause of worry. In that you should be proud of the fact that you have discontinued these. at such a young age. Not everyone can do that.

7. Kindly let me know the results of your investigations. This will help in suggesting further treatment.

I must emphasize that in a vast majority of patients of tinnitus, the cause is never found. However there are further treatment options.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Suffering from ringing ear, headache, sinusitis, dizziness, hair loss and fatigued. What treatment should be done? 14 hours later
Thank you doctor for a most detailed reply that is really appreciated. I will keep in touch for any updates in the meantime. Have a great day. Best, XXXXXXX
Answered by Dr. Sumit Bhatti 22 hours later

Thank you for writing back.

1. Yes, you may also be experiencing withdrawal symptoms. However after four weeks of discontinuation, they will subside soon.

2. Kindly follow the suggested line of investigation and treatment. This will speed up your recovery.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor